Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Locally homogeneous affine connections on compact surfaces

Author: Barbara Opozda
Journal: Proc. Amer. Math. Soc. 132 (2004), 2713-2721
MSC (2000): Primary 53C05, 53C40
Published electronically: April 9, 2004
MathSciNet review: 2054798
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Global properties of locally homogeneous and curvature homogeneous affine connections are studied. It is proved that the only locally homogeneous connections on surfaces of genus different from 1 are metric connections of constant curvature. There exist nonmetrizable nonlocally symmetric locally homogeneous affine connections on the torus of genus 1. It is proved that there is no global affine immersion of the torus endowed with a nonflat locally homogeneous connection into ${\mathbf R} ^3$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C05, 53C40

Retrieve articles in all journals with MSC (2000): 53C05, 53C40

Additional Information

Barbara Opozda
Affiliation: Instytut Matematyki Uniwersytet Jagielloński, ul. Reymonta 4, 30-059 Kraków, Poland

PII: S 0002-9939(04)07402-7
Keywords: Affine connection, local homogeneity
Received by editor(s): March 3, 2003
Received by editor(s) in revised form: June 16, 2003
Published electronically: April 9, 2004
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2004 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia